Vol. 13, No. 2, 2020

Download this article
For printing
Recent Issues

Volume 17
Issue 3, 363–541
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Editors' interests
 
Subscriptions
 
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
 
Author index
To appear
 
Other MSP journals
Connectedness of digraphs from quadratic polynomials

Siji Chen and Sheng Chen

Vol. 13 (2020), No. 2, 357–360
Abstract

Suppose that f(x) = x(x k), where k is an odd positive integer. First, an infinite digraph Gk = (V,E) is defined, where the vertex set is V = and the edge set is E = {(x,y)x,y ,f(x) = f(2y)}. Then the following results are proved: if k = 1, then the digraph Gk is weakly connected; if p is a safe prime, i.e., both p and q = (p 1)2 are primes, then the number wp of weakly connected components of the digraph Gp is 2. Finally, a conjecture that there are infinitely many primes p such that wp = 2 is presented.

Keywords
connectivity, digraph, prime
Mathematical Subject Classification 2010
Primary: 05C25
Secondary: 05C40, 05C20
Milestones
Received: 2 February 2020
Revised: 10 March 2020
Accepted: 14 March 2020
Published: 30 March 2020

Communicated by Vadim Ponomarenko
Authors
Siji Chen
RDFZ Xishan AP Center
RDFZ Xishan School
Beijing
China
Sheng Chen
Department of Mathematics
Harbin Institute of Technology
Harbin
China